Texas, 2006High Wind in Texas, November 14, 2006
November 14, 2006 · NWS MAF · 2 events in 2 counties and zones
An upper level storm system moving into the southern Rocky Mountains increased the height gradient over west Texas. This increased the winds through both the Davis and Guadalupe Mountains of west Texas, at some times up to 90 mph.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level storm system moving into the southern Rocky Mountains increased the height gradient over west Texas. This increased the winds through both the Davis and Guadalupe Mountains of west Texas, at some times up to 90 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 14, 3:30 AM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Nov 14, 3:30 AM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
430 AM CST TUE NOV 14 2006
.SHORT TERM...
A STOUT UPPER LEVEL JET CURRENTLY LOCATED ACROSS THE PACIFIC
NORTHWEST AND GREAT BASIN WILL MOVE ACROSS THE SOUTHERN ROCKIES AND
INTO THE PLAINS TODAY. SURFACE PRESSURE FALLS IN ADVANCE OF THIS
FEATURE ARE NOTED ACROSS NEW MEXICO AND WEST TEXAS. THESE PRESSURE
FALLS WILL LEAD TO LEE-SIDE TROUGH FORMATION OVER EASTERN COLORADO
AND NEW MEXICO TODAY. A TIGHTENING SURFACE PRESSURE GRADIENT
ASSOCIATED WITH THIS SURFACE TROUGH WILL BRING INCREASING WINDS TO
ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS WHERE
THE HIGH WIND WATCH HAS BEEN UPGRADED TO A HIGH WIND WARNING. MODEL
CROSS SECTIONS ACROSS THE GUADALUPES DO SHOW A MOUNTAIN WAVE
SIGNATURE ALONG WITH MOUNTAINTOP WINDS AROUND 45KTS. IN ADDITION...
THE SHORT RANGE MODELS SHOW WIDESPREAD 50KT WINDS AT 700MB ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS TODAY. SURFACE WINDS ARE ALSO EXPECTED
TO BE ON THE INCREASE ACROSS PORTIONS OF EDDY AND CULBERSON
COUNTIES. GIVEN THE STRENGTH OF THE 850-700MB WINDS AND THE LATEST
MOS GUIDANCE... CONFIDENCE IS HIGH ENOUGH TO WARRANT A WIND ADVISORY
FOR THE MENTIONED COUNTIES. WIND SPEEDS ARE EXPECTED TO GRADUALLY
DECREASE THIS EVENING...BUT GIVEN THE EXPECTED TIGHT SURFACE
PRESSURE GRADIENT... WE HAVE INCREASED WINDS THROUGH THE EVENING...
ESPECIALLY OVER THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS. DRY AIR WILL QUICKLY SPREAD OVER THE REGION THIS EVENING IN
THE WAKE OF A STRONG PACIFIC COLD FRONT. TEMPERATURES WILL COOL
BEHIND THE FRONT...BUT WILL ONLY COOL TO NEAR NORMAL GIVEN THE
STRENGTH OF THE SURFACE WINDS.
.LONG TERM...
LONG TERM CONTINUES TO LOOK DRY BUT ACTIVE. ANOTHER COLD FRONT IS
STILL BEING ADVERTISED TO DROP DOWN INTO THE AREA OVERNIGHT
WEDNESDAY. THIS WILL GIVE US SOME FAIRLY COOL MAX TEMPERATURES ON
WEDNESDAY /60F AT KMAF/. MANY LOCATIONS AROUND THE FORECAST AREA
WILL LIKELY NOT EVEN MAKE IT OUT OF THE 50S. WINDS WILL BE
PROBLEMATIC ON WEDNESDAY AS WELL AS A VERY TIGHT SURFACE PRESSURE
GRADIENT MOVES OVER THE AREA. LOCATIONS IN THE EASTERN TWO THIRDS OF
THE FORECAST AREA COULD SEE SUSTAINED WINDS OF 20 TO 25 MPH WITH
GUSTS TO NEAR 30 MPH THROUGHOUT THE AFTERNOON. EXPECT TO SEE THESE
WINDY CONDITIONS DIE OFF SHORTLY AFTER SUNSET AND DROP DOWN TO NEAR
CALM OVERNIGHT. THIS WILL SET US UP FOR VERY GOOD RADIATIONAL
COOLING GIVEN THE EXTREMELY LOW DEWPOINTS THAT ARE EXPECTED
OVERNIGHT. MANY LOCATIONS WILL DIP BELOW THE FREEZING POINT AND INTO
THE UPPER 20S.
THURSDAY WILL BEGIN A SLIGHT WARMING TREND WITH FRIDAY TOPPING OUT
WITH THE WARMEST TEMPERATURES OF THE LONG TERM WITH KMAF FORECAST TO
HIT ROUGHLY 72F. THEN ANOTHER COLD FRONT WILL DROP DOWN OVERNIGHT
FRIDAY INTO SATURDAY MORNING DROPPING THE TEMPS DOWN AGAIN FOR THE
WEEKEND. RIGHT NOW...THE COLDER TEMPS ARE ACTUALLY EXPECTED ON
SUNDAY WITH HIGHS AT KMAF ON SATURDAY IN THE MID 60S AND ON SUNDAY IN
THE UPPER 50S. OVERNIGHT LOWS TOWARDS THE END OF THE WEEK AND INTO
THE WEEKEND DON/T LOOK TO BE AS COLD AS WEDNESDAYS LOWS...AND WILL
ACTUALLY HAVE A VERY GRADUAL CLIMB THROUGH THE LONG TERM BUT LIKELY
STAYING IN THE 40S FOR MANY LOCATIONS. RAIN CONTINUES TO ESCAPE THE
AREA FOR NOW ALTHOUGH MODELS HAVE HINTED TO MOISTURE RETURN TOWARDS
THE END OF THE LONG TERM. STAY TUNED...
&&
.FIRE WEATHER...
INCREASING 20 FOOT WINDS ARE EXPECTED ACROSS ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO TODAY. IN ADDITION...ABOVE NORMAL
TEMPERATURES WILL ALLOW AFTERNOON RELATIVE HUMIDITIES TO DROP TO
NEAR OR JUST BELOW 15% ACROSS THE SOUTHEASTERN NEW MEXICO
PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS AND
FAR WESTERN PERMIAN BASIN. A RED FLAG WARNING HAS BEEN ISSUED FOR
THESE AREAS TODAY. WINDS WILL BE SLOW TO FALL TONIGHT AS A STRONG
COLD FRONT MOVES THROUGH THE REGION...HOWEVER RH/S ARE EXPECTED TO
CLIMB ABOVE 15% BY LATE EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 80 39 59 28 / 0 0 0 0
CARLSBAD NM 80 40 61 29 / 0 0 0 0
DRYDEN TX 81 47 64 37 / 0 0 0 0
FORT STOCKTON TX 81 42 62 33 / 0 0 0 0
GUADALUPE PASS TX 69 40 56 35 / 0 0 0 0
HOBBS NM 78 37 58 27 / 0 0 0 0
MARFA TX 72 41 56 25 / 0 0 0 0
MIDLAND INTL AIRPORT TX 81 39 60 29 / 0 0 0 0
ODESSA TX 81 41 61 29 / 0 0 0 0
WINK TX 86 41 66 30 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 8 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM
ROSWELL/LNZ.
WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...EDDY COUNTY PLAINS.
TX...HIGH WIND WARNING FROM 6 AM CST /5 AM MST/ THIS MORNING TO 9 PM
CST /8 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES...LOVING...REEVES COUNTY AND UPPER
TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
06/13Hazardous weather outlook, Nov 14, 3:49 AM MST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
449 AM CST TUE NOV 14 2006
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
449 AM CST TUE NOV 14 2006 /349 AM MST TUE NOV 14 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS ARE EXPECTED THROUGH THE GUADALUPE AND DAVIS
MOUNTAINS TODAY AS WELL AS ACROSS PORTIONS OF THE SOUTHEAST NEW
MEXICO PLAINS AND VAN HORN HIGHWAY 54 CORRIDOR. IN THE GUADALUPE
MOUNTAINS...EXPECT WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS TO NEAR
80. IN THE DAVIS MOUNTAINS...EXPECT WIND SPEEDS OF 35 TO 45 MPH
WITH GUSTS TO NEAR 60. OTHER MENTIONED AREAS CAN EXPECT WIND
SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH. HIGH WIND WARNINGS
AND WIND ADVISORIES ARE IN EFFECT FOR THESE LOCATIONS TODAY.
IN ADDITION TO THE WINDS...DRY CONDITIONS WILL CAUSE AN INCREASE
IN FIRE WEATHER CONCERNS ACROSS THE ABOVE LOCATIONS AS WELL AS
ACROSS THE UPPER TRANS PECOS AND FAR WESTERN PERMIAN BASIN.
UNSEASONABLY WARM TEMPERATURES WILL ALLOW RH VALUES TO DROP BELOW
15 PERCENT IN THESE AREAS LEADING TO RED FLAG CONDITIONS. A RED
FLAG WARNING IS ALSO IN EFFECT FOR THESE AREAS FOR THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
13
High Wind, Guadalupe Mountains of Culberson County
- When
- November 14, 7:00 AM MST to 5:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- Park/Forest Service
A Remote Automated Weather Station (RAWS) at Guadalupe Peak recorded average windspeeds of 40 to 50 mph with gusts between 65 and 75 mph. One gust recorded was 87 mph. No damage was reported.
High Wind, Davis / Apache Mountains Area
- When
- November 14, 8:40 AM CST to 9:50 PM CST
- Where
- Davis / Apache Mountains Area forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Public
A weather station at Mount Locke operated by the University of Texas system recorded average windspeeds of 40 to 45 mph with gusts between 60 and 65 mph. One wind gust reached 77 mph. No damage was reported.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, November 14 to 15, 20067 injured · $3.9 million · F3 · 31 events
- Tornadoes and Damaging Winds in Louisiana, November 14 to 15, 20061 death · 2 injured · $692,000 · F2 · 10 events
- Tornadoes and Damaging Winds in Mississippi, November 14 to 15, 20061 injured · $566,000 · F2 · 5 events
- Flash Flood and Flood in Arkansas, November 14 to 15, 20061 injured · $200,000 · 1 in hail · 11 events
- High Wind in Nevada, November 14, 2006$100,000 · 72 kt wind · 2 events
- High Wind in Kansas, November 14 to 15, 2006$40,000 · 53 kt wind · 12 events
- High Wind and Strong Wind in Texas, November 14 to 15, 2006$51,000 · 58 kt wind · 6 events
- High Wind in Nebraska, November 14, 20061 injured · $35,000 · 52 kt wind · 2 events
- High Wind in Texas, November 14 to 15, 200662 kt wind · 21 events
- High Wind in Oklahoma, November 14 to 15, 200662 kt wind · 21 events
- Strong Wind in Colorado, November 14, 2006$20,000 · 1 event
- High Wind in Kansas, November 14 to 15, 200661 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5773, 5777.